MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0230
Medical Device Problem Codes Corroded (1131); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding corrosion and disassociation involving an accolade stem was reported.The event of corrosion was confirmed via the provided photographs.The event of disassociation was not confirmed.Device evaluation and results: no product was returned for evaluation however photographs were provided for review.The photographs show a recently explanted head and stem.Blood is visible on both devices.The head looks unremarkable.Wear is visible on the trunnion of the stem.Clinician review: no medical records were received for review with a clinical consultant.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the reported lot.  conclusion: the event of corrosion was confirmed via the provided photographs.Disassociation and the exact cause of the event was not confirmed.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.It is noted that surgeon is inquiring if the accolade tmzf stem was part of a recall.Based on the catalog and lot code provided the subject device is not subject to any product recall.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Medical assistant for a surgeon called inquiring if the accolade tmzf stem was part of a recall.Implant information for the patient's hip has been requested.It was reported that the patient is experiencing pain in the left hip.Update on (b)(6) 2021 wg: as reported by the medical assistant: ".The device broke and the patient is being taken to surgery today.".

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12157330
Report Number0002249697-2021-01189
Device Sequence Number14444552
Product Code LPH
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number6020-0230
Device Catalogue Number6020-0230
Device Lot Number30084101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR